MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a kink in the 3cg stylet was confirmed, but the exact cause could not be determined from the returned sample.One 3cg stylet was returned for investigation.The picc was not returned for investigation.The stainless steel wire was kinked at the proximal end of the septum on the t-lock extension set.The wire was also kinked at the distal end of the funnel that was attached to the t-lock extension set.The polyimide tubing was kinked 5.8cm from the distal tip of the stylet.A slight bend was observed in the polyimide tubing 1cm proximal to the kink.The stainless steel wire was bent 21.3cm, 28.4cm, and 35.9cm proximal to the kink in the polyimide tubing.A microscopic examination revealed that the kink in the polyimide tubing was located at the proximal end of the magnets.A tactual investigation revealed that the polyimide tubing was intact.Due to the condition of the stylet, it is possible that the stylet was damaged during insertion or from handling prior to insertion; however, the exact cause of the damage and could not be determined.The ifu for the 3cg stylet states, ¿ensure that the stylet tip does not extend beyond the trimmed end of the catheter.Extension of the stylet tip beyond the catheter end, combined with kinking and excessive forces, may result in vessel damage, stylet damage, difficult removal, stylet tip separation, potential embolism and risk of patient injury.¿ a lot history review (lhr) of redx4954 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported " late last week we had yet another bent wire in a picc kit.This time it was noticed it after insertion.She said the insertion went very smoothly and there was no resistance when she removed the wire.The wire is again bent in almost the exact same spot as the other 2 were.I have again saved the wire for you." on (b)(6) 2020 - returned sample shows the wire is kinked.

Brand Name
POWERPICC SOLO FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9957785
Report Number3006260740-2020-01266
Device Sequence Number2827715
Product Code LJS
UDI-Device Identifier00801741034626
UDI-Public(01)00801741034626
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberN/A
Device Catalogue Number1295108FD
Device Lot NumberREDX4954
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2020
Initial Report FDA Received Date04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1